Advertisement

Applied Mathematics and Mechanics

, Volume 22, Issue 4, pp 394–403 | Cite as

Asymptotic solutions of boundary value problems for third-order ordinary differential equations with turning points

  • Jiang Fu-ru
  • Jin Qi-nian
Article
  • 29 Downloads

Abstract

Boundary value problems for third-order ordinary differential equations with turning points are studied as follows: ∈y′″+f(x;∈)y″+g(x;∈)y′+h(x;∈)y=0 (−a<x<b, 0<∈<1), where f(x;0) has several multiple zero points in (−a, b). The necessary conditions for exhibiting resonance is given, and the uniformly valid asymptotic solutions and the estimations of remainder terms are obtained.

Key words

boundary value problems ordinary differential equations turning points asymptotic solutions 

CLC number

O175.1 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Ackerberg R C, O'Malley R E, Jr. Boundary layer problems exhibiting resonance[J].Stud Appl Math, 197049:277–295.zbMATHMathSciNetGoogle Scholar
  2. [2]
    Matkowsky B J. On boundary layer problems exhibiting resonance[J].SIAM Rev, 197517:82–100.MathSciNetCrossRefGoogle Scholar
  3. [3]
    JIANG Fu-ru. Asymptotic solutions of boundary value problems for semilinear ordinary differential equations with turning points[J].Computational Fluid Dynamics J, 1994,2(4):471–484.Google Scholar
  4. [4]
    JIANG Fu-ru. On Necessary conditions for resonance in turning point problems for ordinary differential equations[J].Applied Mathematics and Mechanis (English Edition), 1989,10(4):289–296.CrossRefGoogle Scholar
  5. [5]
    ZHAO Wei-li. Existence theorems of boundary value problems for third-order nonlinear ordinary differential equation[J].Journal of Jilin University (Natural Science,) 1984,(2):10–19. (in Chinese)Google Scholar
  6. [6]
    Nagumo M. Über die Differentialgleichung y″=f(x,y,y′)[J].Proc Phys Math Soc Japan, Ser 3, 1973,19(10):861–866.Google Scholar

Copyright information

© Editorial Committee of Applied Mathematics and Mechanics 1980

Authors and Affiliations

  • Jiang Fu-ru
    • 1
  • Jin Qi-nian
    • 2
  1. 1.Shanghai Institute of Applied Mathematics and MechanicsShanghai UniversityShanghaiP R China
  2. 2.Department of MathematicsNanjing UniversityNanjingP R China

Personalised recommendations